Drug-induced acute esophageal lesions and use of ciprofloxacin

Autores/as

  • V. Modesto dos Santos Catholic University and Armed Forces Hospital
  • M. Vasconcelos Carneiro Armed Forces Hospital
  • L. Rodrigues da Cruz Armed Forces Hospital
  • G. Teixeira Guimarães Paixão Armed Forces Hospital

Palabras clave:

Aged. Ciprofloxacin. Drug-induced esophagitis. Endoscopy.

Resumen

We report the case of a 95-year-old woman who had acute esophageal lesions while being treated with oral ciprofloxacin for an acute cystitis. On day 2 of treatment, she reported retroesternal pain with a globus sensation, and presented hematemesis and melena. There was no history of gastric or esophageal disturbances. An upper digestive endoscopy showed bleeding lesions on the middle third of the esophagus. Ciprofloxacin was discontinued and a proton pump inhibitor was administered. One week later, the endoscopic aspect of the esophagus was normal. Only two cases of ciprofloxacin-induced esophageal lesions have been reported previously. A short review of this kind of esophageal injuries is presented, focusing on the main risk factors and preventive measures.

Descargas

Los datos de descargas todavía no están disponibles.

Publicado

2012-05-02

Cómo citar

Modesto dos Santos, V., Vasconcelos Carneiro, M., Rodrigues da Cruz, L., & Teixeira Guimarães Paixão, G. (2012). Drug-induced acute esophageal lesions and use of ciprofloxacin. Anales Del Sistema Sanitario De Navarra, 35(1), 127–131. Recuperado a partir de https://recyt.fecyt.es/index.php/ASSN/article/view/14152

Número

Sección

Notas clínicas

Artículos más leídos del mismo autor/a